An anaphylactoid reaction is a serious and potentially life threatening allergic response to the administration of a foreign substance. Symptoms of this disorder include itching of the skin and eyes, swelling of the mucous membranes, hives, lowered blood pressure, abdominal pain, vomiting, and dilated blood vessels. The smooth muscles may also be stimulated to contract, thereby restricting breathing. Anaphylactic shock may develop in severe cases, which is marked by unconsciousness, coma, or death.
The physical symptoms of this disorder are medicated by the release of histamine, leukotriene C4, prostaglandin D2, and tryptase. An anaphylactoid reaction has many of the same characteristics as anaphylaxis, although is not immune system mediated. Anaphylactoid reactions are highly uncommon with hormonal medications such as anabolic/androgenic steroids. Warnings of this reaction remain standard on many (often) injectable medications, however. Mild skin reactions may be effectively treated with an antihistamine. More serious manifestations may require IV epinephrine and other supportive care. Given the potential for rapid escalation of this condition, immediate medical attention should be sought if an anaphylactoid reaction develops.
Wlliam Llewellyn (2011) - Anabolics